Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Torsion points on theta divisors

Authors: Robert Auffarth, Gian Pietro Pirola and Riccardo Salvati Manni
Journal: Proc. Amer. Math. Soc. 145 (2017), 89-99
MSC (2010): Primary 14K25; Secondary 32G20
Published electronically: July 25, 2016
MathSciNet review: 3565362
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the irreducibility of a natural irreducible representation of the theta group of an ample line bundle on an abelian variety, we derive a bound for the number of $ n$-torsion points that lie on a given theta divisor. We present also two alternate approaches to attacking the case $ n=2$.

References [Enhancements On Off] (What's this?)

  • [1] J. H. Conway and N. J. A. Sloane, Sphere packings, lattices and groups, with contributions by E. Bannai, J. Leech, S. P. Norton, A. M. Odlyzko, R. A. Parker, L. Queen and B. B. Venkov, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 290, Springer-Verlag, New York, 1988. MR 920369
  • [2] F. Dalla Piazza, A. Fiorentino, S. Grushevsky, S. Perna, and R. Salvati Manni, Vector-valued modular forms and the Gauss map. arXiv:1505.06370
  • [3] John Fay, On the Riemann-Jacobi formula, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II 5 (1979), 61-73. MR 568803
  • [4] Eberhard Freitag and Riccardo Salvati Manni, Modular forms for the even modular lattice of signature $ (2,10)$, J. Algebraic Geom. 16 (2007), no. 4, 753-791. MR 2357689,
  • [5] Bert van Geemen, Schottky-Jung relations and vectorbundles on hyperelliptic curves, Math. Ann. 281 (1988), no. 3, 431-449. MR 954151,
  • [6] Bert van Geemen, Some equations for the universal Kummer variety, Trans. Amer. Math. Soc. 368 (2016), no. 1, 209-225. MR 3413861,
  • [7] Jun-ichi Igusa, Theta functions, Die Grundlehren der mathematischen Wissenschaften, Band 194, Springer-Verlag, New York-Heidelberg, 1972. MR 0325625
  • [8] George R. Kempf, Equations of Kummer varieties, Amer. J. Math. 114 (1992), no. 1, 229-232. MR 1147723,
  • [9] George R. Kempf, Complex abelian varieties and theta functions, Universitext, Springer-Verlag, Berlin, 1991. MR 1109495
  • [10] D. Mumford, On the equations defining abelian varieties. I, Invent. Math. 1 (1966), 287-354. MR 0204427
  • [11] David Mumford, Tata lectures on theta. II, Jacobian theta functions and differential equations, with the collaboration of C. Musili, M. Nori, E. Previato, M. Stillman and H. Umemura, Progress in Mathematics, vol. 43, Birkhäuser Boston, Inc., Boston, MA, 1984. MR 742776
  • [12] David Mumford, Tata lectures on theta. III, with the collaboration of Madhav Nori and Peter Norman, Progress in Mathematics, vol. 97, Birkhäuser Boston, Inc., Boston, MA, 1991. MR 1116553
  • [13] Valeria Ornella Marcucci and Gian Pietro Pirola, Points of order two on theta divisors, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl. 23 (2012), no. 3, 319-323. MR 2960840,
  • [14] Riccardo Salvati Manni, Modular varieties with level $ 2$ theta structure, Amer. J. Math. 116 (1994), no. 6, 1489-1511. MR 1305875,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14K25, 32G20

Retrieve articles in all journals with MSC (2010): 14K25, 32G20

Additional Information

Robert Auffarth
Affiliation: Departamento de Matemáticas, Facultad de Ciencias, Universidad de Chile, Santiago, Chile

Gian Pietro Pirola
Affiliation: Dipartimento di Matematica, Università di Pavia, 27100 Pavia, Italy

Riccardo Salvati Manni
Affiliation: Dipartimento di Matematica “Guido Castelnuovo”, Università di Roma “La Sapienza”, Rome, Italy

Keywords: Abelian variety, theta divisor, torsion.
Received by editor(s): March 23, 2016
Published electronically: July 25, 2016
Additional Notes: The authors were partially supported by Fondecyt Grant 3150171, CONICYT PIA ACT1415, Prin 2012 “Moduli Spaces and Lie Theory” and Inadm Gnsaga
Communicated by: Lev Borisov
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society